Subwavelength spatial solitons

Er'el Granot*, Shmuel Sternklar, Yuval Isbi, Boris Malomed, Aaron Lewis

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

We analyze the effects of additional terms in the nonlinear Schrödinger equation for spatial solitons, directly derived from the Maxwell's equations with the Kerr nonlinearity, on the shapes of bright and dark solitons with a fixed polarization. Combining analytical and numerical methods, we find that the additional terms always render the solitons broader. The most essential result is a fundamental limitation on the width of the subwavelength soliton: The ratio of the FWHM of the bright soliton to the wavelength cannot be smaller than 1/2, and the same ratio for the FWHM of the dark soliton cannot be smaller than 1/4.

Original languageEnglish
Pages (from-to)1290-1292
Number of pages3
JournalOptics Letters
Volume22
Issue number17
DOIs
StatePublished - 1 Sep 1997

Fingerprint

Dive into the research topics of 'Subwavelength spatial solitons'. Together they form a unique fingerprint.

Cite this